MAUDE Adverse Event Report: ENCORE MEDICAL L.P. FOUNDATION KNEE; BASEPLATE, STEMMED, NON POROUS TIBIAL COCR SIZE4R

ENCORE MEDICAL L.P. FOUNDATION KNEE; BASEPLATE, STEMMED, NON POROUS TIBIAL COCR SIZE4R
Model Number 324-01-104
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/03/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reason for this revision surgery was due to fracture.The previous surgery and the revision detailed in this investigation occurred over 1 year apart.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhr) shows that the reported components used in the previous surgery met design and manufacturing requirements.There was a nonconformance associated with the part # 324-01-104, baseplate stemmed non porous tibial cocr size 4r, that out of 16 quantities lot, 1 part was rejected and scrapped due to cracks in the face of part & too thin walls.All other items in the lot were met with design and manufacturing requirements.The device and its applicable concomitant devices were within their respective expiration dates at the time of use during the previous surgery.Customer complaint history of the reported device showed no present trends or on- going issues that are in need of review.The root cause of this complaint was a revision surgery due to fracture.Agent has clearly mentioned that, "trauma related fractured tibia.Removed everything except for patella", it seems that the event may have possibly occurred due to lack of post-operative care, patient noncompliance with medical instructions, poor bone density, patient bone deterioration, degenerative bone disease, patient activities or trauma.There were no findings during this investigation that indicate that the reported device was the source or had a direct connection with the patient's event.No additional information was submitted with the complaint regarding pre-existing conditions of the patient or any activities that may have contributed to the event and hence a definitive root cause cannot be determined.There are no indications of a product or process issue affecting implant safety or effectiveness.
 
Event or Problem Description
Revision surgery - due to trauma related fractured tibia; surgeon removed everything except for the patella.

Brand Name
FOUNDATION KNEE
Common Device Name
BASEPLATE, STEMMED, NON POROUS TIBIAL COCR SIZE4R
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758 5445
MDR Report Key8755906
Report Number1644408-2019-00604
Device Sequence Number2566355
Product Code JWH
UDI-Device Identifier00888912115179
UDI-Public(01)00888912115179
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K970031
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/26/2023
Device Model Number324-01-104
Device Catalogue Number324-01-104
Device Lot Number233B1218
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/03/2019
Initial Report FDA Received Date07/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR